Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Prime generalized alternative rings $ I$ with nontrivial idempotent


Author: Harry F. Smith
Journal: Proc. Amer. Math. Soc. 39 (1973), 242-246
MSC: Primary 17D05
MathSciNet review: 0313348
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generalized alternative ring $ I$ is a nonassociative ring $ R$ in which the identities $ (wx,y,z) + (w,x,[y,z]) - w(x,y,z) - (w,y,z)x;([w,x],y,z) + (w,x,yz) - y(w,x,z) - (w,x,y)z$; and $ (x,x,x)$ are identically zero. It is demonstrated here that if $ R$ is a ring of this type with characteristic different from two and three, then $ R$ semiprime with idempotent $ e$ implies that $ R$ has a Peirce decomposition relative to $ e$. Furthermore, if $ R$ is prime and $ e \ne 0,1$; then $ R$ must be alternative.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17D05

Retrieve articles in all journals with MSC: 17D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0313348-X
PII: S 0002-9939(1973)0313348-X
Keywords: Generalized alternative ring $ I$, semiprime ring, Peirce decomposition, prime ring, alternative ring
Article copyright: © Copyright 1973 American Mathematical Society